Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 slowly responding, confusing
Mar 21, 2010

im a 63 yr old african lady in south africa living with hiv. i was diagnosed last yr feb n started treatment in march,cd4 was 140, vl 5400,was started on truvada n efavirens with bactrim 960 mg dly.6/12 later in sept cd4 was 209, vl 80, then 6/12 in march this yr cd4 was 213, vl below 40. im v religious with taking my meds. ive regained my weight back n look n feel healthy, dont drink or smoke, also eat v healthily and ive been abstaining since my diagnosis. im happy with my viral load response, what i dont get is my cd4 response. im also taking a multivitamin n an immune booster called procidin. im not sure if maybe the immune booster is doing me harm, my doctor says atleast my cd4 is not declining but im not happy with his responce. pls help, i have nowhere to turn to n it is stressing me. please help. stressed granny

Response from Dr. Holodniy

I understand your concern. Your viral load response to treatment has been excellent and your CD4 count response is a bit below average. I would give it some more time. As we age, the CD4 count increases may be smaller than in younger people, but you should see an additional increase over time. Keep doing what you are doing.



Previous
Rapid DILS onset and longterm prognosis implications
Next
I just posted about leg pains and muscle loss.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement